MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 3.0T

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 3.0T
Model Number INGENIA 3.0T
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that a patient suffered from long term tinnitus after an mri examination.
 
Additional Manufacturer Narrative
A female patient had a cervical mri and after this she states she has hearing damage.An analysis was done to determine the sound levels created by the system during the examination the analysis showed that the noise level of the examination (extrapolated to a 1 hour examination) was 114.7 dba.The earplugs provided by the hospital to the patient offers damping of 35 db.In addition the philips¿ headset with a damping of 20 db in the 1 khz range was used.It is therefore safe to calculate with at least 30 db damping.The attenuated noise level is (114.7 dba.¿ 30 db) 84.7 dba.This is below the limit of 99 dba as formulated in the iec60601-2-33 standard.There is no evidence that the onset of the hearing loss is related to the mr examination.It is known that the acoustic noise level of an mr system may be high enough to cause discomfort or result in temporary or even permanent loss of hearing when no adequate hearing protection is applied.The acoustic noise level of an mr system can also be one of the precipitating factors for the onset of tinnitus.Philips mr scanners fulfill the requirements as formulated in the iec60601-2-33 standard with respect to the allowed maximum acoustic noise production and are designed to be significantly quieter than the level set in this standard.Adequate hearing protection is necessary to prevent hearing complaints.The minimum level of protection is prescribed in the instructions for use (ifu): ensure to use acoustic damping of 30db or better.The ifu also states the special attention must be paid to patients to whom the headset or earplugs cannot be applied adequately.Furthermore, it stated that the operator should be trained to fit the earplugs properly.During all scans with a spl > 0 (as displayed on the info page), hearing protection must be used to comply with the requirements as formulated in the iec60601-2-33 standard.As most examinations do contain scans with a spl>0, hearing protection must be provided to all patients to prevent discomfort, temporary or even permanent loss of hearing.

Brand Name
INGENIA 3.0T
Common Device Name
INGENIA 3.0T
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key15649808
Report Number3003768277-2022-00598
Device Sequence Number12285482
Product Code LNH
UDI-Device Identifier00884838009813
UDI-Public884838009813
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 3.0T
Device Catalogue Number781377
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight68 KG